Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2014, 3:43 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 14, 2014, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS54 KOHX 142043
SVROHX
TNC043-081-085-142130-
/O.NEW.KOHX.SV.W.0108.140714T2043Z-140714T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MCEWEN...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...WHITE BLUFF...PINEWOOD...NUNNELLY...SLAYDEN...
VANLEER...LYLES...BON AQUA AND CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
BENTON AND HUMPHRIES COUNTY. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3631 8717 3626 8717 3625 8719 3624 8718
3622 8719 3621 8718 3583 8722 3580 8772
3591 8772 3600 8760 3618 8757 3623 8753
3633 8751
TIME...MOT...LOC 2043Z 263DEG 33KT 3607 8759
$$
272 follow-up statements
448
WWUS54 KOHX 142100
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON JUL 14 2014
TNC043-081-085-142130-
/O.CON.KOHX.SV.W.0108.000000T0000Z-140714T2130Z/
DICKSON TN-HICKMAN TN-HUMPHREYS TN-
400 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN HUMPHREYS...NORTHERN HICKMAN AND DICKSON COUNTIES...
AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DICKSON...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
BURNS...WHITE BLUFF...BON AQUA AND CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
BENTON AND HUMPHRIES COUNTIES. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3631 8717 3626 8717 3625 8719 3624 8718
3622 8719 3621 8718 3583 8722 3580 8772
3591 8772 3600 8760 3618 8757 3623 8753
3633 8751
TIME...MOT...LOC 2100Z 263DEG 34KT 3607 8737
$$
27495
WWUS54 KOHX 142118
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT MON JUL 14 2014
TNC085-142128-
/O.CAN.KOHX.SV.W.0108.000000T0000Z-140714T2130Z/
HUMPHREYS TN-
418 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3631 8717 3626 8717 3625 8719 3616 8718
3583 8722 3580 8772 3590 8771 3595 8760
3595 8756 3597 8753 3602 8755 3613 8755
3618 8757 3625 8752 3633 8751
TIME...MOT...LOC 2118Z 263DEG 34KT 3607 8716
$$
TNC043-081-142130-
/O.CON.KOHX.SV.W.0108.000000T0000Z-140714T2130Z/
DICKSON TN-HICKMAN TN-
418 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN HICKMAN AND DICKSON COUNTIES...
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE BLUFF...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
BENTON AND HUMPHRIES COUNTIES. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3631 8717 3626 8717 3625 8719 3616 8718
3583 8722 3580 8772 3590 8771 3595 8760
3595 8756 3597 8753 3602 8755 3613 8755
3618 8757 3625 8752 3633 8751
TIME...MOT...LOC 2118Z 263DEG 34KT 3607 8716
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:14 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 14, 3:14 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT MON JUL 14 2014 .DISCUSSION... STORMS ORGANIZING AS WE SPEAK JUST W OF THE TN RIVER/N OF I-40. STORMS ARE DVLPNG IN AXIS OF 3000+ J/KG CAPE AND VERY HIGH (2+ INCH) PWAT AIR. WIND SHEAR IS RELATIVELY WEAK...20-25 KT 0-6KM BULK SHEAR...BUT SUFFICIENT FOR STORM ORGANIZATION GIVEN THE INSTABILITY AND ALREADY DVLPNG COLD POOL BEHIND ONGOING STORMS. SVR THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM WITH DAMAGING WINDS THE MAIN THREAT. LOCALIZED FLASH FLOOD POTENTIAL CONTINUES AS WELL GIVEN SLOW MOVEMENT OF STORMS AND VERY HIGH ATMOSPHERIC MSTR CONTENT. SVR POTENTIAL SHOULD BACK OFF AFTER MIDNIGHT BUT STORM CHANCES WILL CONTINUE AS THE ACTUAL FRONT MOVES THRU. FRONT SHOULD CLEAR NASHVILLE BEFORE 12Z AND OUR FAR SE COUNTIES BY 18Z AT THE LATEST. WL CARRY LOW POPS UNTIL THE FRONT PASSES...THEN A COUPLE DRY AND PLEASANT DAYS ARE IN STORE AS AN UNSEASONABLY COOL AIRMASS BUILDS IN. HIGHS WILL STRUGGLE TO REACH 80S AT MOST LOCATIONS TUE AND WED WITH LOW HUMIDITY. ISENTROPIC LIFT BEGINS LATE THU AND INTENSIFIES INTO FRIDAY AS MSTR SURGES BACK INTO THE COOL AIRMASS IN PLACE. ALL MODELS SUGGEST WIDESPREAD PCPN WILL OCCUR AND HV RAISED POPS INTO THE LIKELY CATEGORY TO ACCOUNT. DEEPEST MSTR EXITS ON SATURDAY BUT ENOUGH MSTR WILL HANG AROUND TO KEEP LOW POPS GOING THROUGH THE WEEKEND. IN FACT THE GENERAL PATTERN....NW FLOW ALOFT AND/OR BROAD WEAKNESS IN THE MID LVL RIDGE...WILL SUPPORT STORM CHANCES THRU THE EXTENDED AND BEYOND && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 80 58 81 / 80 20 10 05 CLARKSVILLE 65 78 55 79 / 80 10 05 05 CROSSVILLE 66 76 54 76 / 80 60 10 10 COLUMBIA 70 82 58 82 / 80 30 10 05 LAWRENCEBURG 70 83 58 82 / 80 30 10 05 WAVERLY 66 79 55 80 / 80 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE
Hazardous weather outlook, Jul 14, 2:15 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT MON JUL 14 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-151915- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 215 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG TO SEVERE... WITH DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE. LOCALIZED AMOUNTS OF 2-4 INCHES MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jul 14, 3:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT MON JUL 14 2014
TNZ056-142130-
PERRY-
338 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK AND
LOBELVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3576 8799 3584 8797 3584 8791 3580 8786
3584 8782 3583 8772 3573 8773 3571 8771
3570 8774 3566 8774 3563 8768 3560 8766
3560 8803 3568 8802 3572 8804
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:55 AM CDT | Special Weather Statement | OHX | Stewart | 50 min |
| Jul 14, 7:41 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 14, 8:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Jul 14, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 56 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | OHX | Perry | 52 min |
| Jul 14, 3:58 PM CDT | Special Weather Statement | OHX | Humphreys | 32 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 44 min |
| Jul 14, 4:26 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry, Wayne | 64 min |
| Jul 14, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 41 min |
| Jul 14, 4:53 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 52 min |
| Jul 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 32 min |
| Jul 14, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 46 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 31 min |
| Jul 14, 5:26 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 49 min |
| Jul 14, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Jul 14, 5:36 PM CDT | Special Weather Statement | OHX | Putnam | 39 min |
| Jul 14, 5:47 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 28 min |
| Jul 14, 6:00 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 45 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OHX | Putnam, White | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.